Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 56, NWS Tulsa, OK

March 31, 2015Haskell County, Latimer County, LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 31, 2015, 6:10 PM CDT for Haskell County, Latimer County, LeFlore County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2015, 6:10 PM CDT (23:10 UTC)
Expired
Mar 31, 2015, 7:00 PM CDT
In force
50 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 3:57 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WUUS54 KTSA 312310
SVRTSA
OKC061-077-079-010000-
/O.NEW.KTSA.SV.W.0056.150331T2310Z-150401T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT TUE MAR 31 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA...
  NORTHEASTERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA...
  CENTRAL LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 700 PM CDT

* AT 607 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF FANSHAWE...AND MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...FANSHAWE...LAKE WISTER
  STATE PARK AND WISTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3504 9461 3483 9469 3497 9507 3514 9500
TIME...MOT...LOC 2310Z 287DEG 12KT 3504 9495

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
689 
WWUS54 KTSA 312324
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CDT TUE MAR 31 2015

OKC061-077-079-010000-
/O.CON.KTSA.SV.W.0056.000000T0000Z-150401T0000Z/
HASKELL OK-LE FLORE OK-LATIMER OK-
624 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LATIMER...CENTRAL LE FLORE AND SOUTHEASTERN HASKELL COUNTIES UNTIL
700 PM CDT...

AT 622 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
FANSHAWE...AND MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...FANSHAWE...LAKE WISTER STATE
  PARK AND WISTER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3500 9502 3512 9497 3504 9461 3483 9469
TIME...MOT...LOC 2324Z 287DEG 12KT 3504 9491

HAIL...1.00IN
WIND...60MPH

$$
402 
WWUS54 KTSA 312353
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
653 PM CDT TUE MAR 31 2015

OKC061-077-079-010003-
/O.EXP.KTSA.SV.W.0056.000000T0000Z-150401T0000Z/
HASKELL OK-LE FLORE OK-LATIMER OK-
653 PM CDT TUE MAR 31 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LATIMER...CENTRAL
LE FLORE AND SOUTHEASTERN HASKELL COUNTIES WILL EXPIRE AT 700 PM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...SEVERE THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. 

LAT...LON 3500 9502 3512 9497 3504 9461 3483 9469
TIME...MOT...LOC 2353Z 287DEG 12KT 3494 9482

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:47 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Mar 31, 3:47 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT TUE MAR 31 2015

.DISCUSSION...
ATMOSPHERE PRIMED FOR THUNDER LATE AFTERNOON/OVERNIGHT
...ESPECIALLY SOUTH OF I40. NEAR DOUBLE DIGIT NEGATIVE
LI LATE AFTERNOON.  HR3  BRINGS SECOND THUNDER CLUSTER
LATE EVENING/OVERNIGHT. POPS RAISED ESP SOUTH TONIGHT.
HAIL PARAMETERS PARTICULARLY ROBUST.

WESTERLY STEERING FLOW BRINGS H500 WAVE MIGRATING FROM
SOUTHWEST  STATES  DIRECTLY  OVER OUR REGION WEDNESDAY.
NEXT WAVE AND ASSOCIATED COOL FRONT AFFECTS OUR REGION
THURSDAY AND THURSDAY NIGHT.  APPEARS  COOL FRONT WILL
ENTER FORECAST AREA THURSDAY. FRONT STRETCHES OUT WEST
TO EAST ACROSS THE AREA THURSDAY NIGHT  BEFORE FINALLY
PULLING AWAY FRIDAY.  ALL THIS RESULTS IN AN UNSETTLED
WETTER THAN NORMAL PERIOD THROUGH FRIDAY.  MOST POTENT
STORMS... AFTER THIS EVENING... PROBABLY THURSDAY WITH
THE COLD FRONT.

DRY FROM FRIDAY NOON THROUGH ABOUT SUNDAY NOON AS H500
MOVES ACROSS SOUTHERN PLAINS. ANOTHER CHANCE OF PRECIP
LATE SUNDAY INTO MONDAY WITH RETURNING MOISTURE ON LOW
LEVEL SOUTHERLY FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   59  82  65  82 /  20  20  20  50
FSM   59  78  61  81 /  20  40  20  30
MLC   63  80  67  81 /  30  30  20  30
BVO   51  82  62  79 /  10  20  20  60
FYV   50  74  60  75 /  20  30  20  30
BYV   52  74  60  76 /  10  30  20  30
MKO   58  77  63  78 /  20  30  20  40
MIO   55  79  64  75 /   0  30  20  50
F10   59  79  65  81 /  30  30  20  30
HHW   61  77  63  80 /  50  50  30  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Mar 31, 4:50 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT TUE MAR 31 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CDT TUE MAR 31 2015

...SEVERE THUNDERSTORMS EXPECTED THIS EVENING ACROSS SOUTHEAST OKLAHOMA
AND WEST-CENTRAL ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING INTO TONIGHT.
TORNADO.
	RISK...LIMITED.
        AREA...LOCATIONS MAINLY SOUTH OF INTERSTATE 40.
        ONSET...LATE AFTERNOON/EARLY EVENING

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...LOCATIONS MAINLY SOUTH OF INTERSTATE 40.
	ONSET...LATE AFTERNOON/EARLY EVENING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...LOCATIONS NORTHWEST OF INTERSTATE 44.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND EARLY EVENING ACROSS SOUTHEAST OKLAHOMA AND WEST-
CENTRAL ARKANSAS IN THE VICINITY OF A WEAK SURFACE BOUNDARY. THE AIR MASS
ACROSS THE REGION IN VERY UNSTABLE WITH ADEQUATE SHEAR TO PRODUCE SUPERCELLS
CAPABLE OF PRODUCING VERY LARGE HAIL AND WIND GUSTS TO AROUND 70 MPH.
ADDITIONALLY...A LIMITED TORNADO RISK WILL ACCOMPANY STORMS THAT DEVELOP
THIS AFTERNOON AND EARLY EVENING AS SHEAR AND INSTABILITY WILL BE
MAXIMIZED DURING THIS TIME FRAME.

THERE IS ALSO THE INCREASING POTENTIAL FOR A THUNDERSTORM COMPLEX TO
DEVELOPS ACROSS WESTERN OKLAHOMA THIS EVENING AND MOVE INTO EASTERN OKLAHOMA
AS WE MOVE INTO THE LATE NIGHT HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
STRONG INSTABILITY WILL AGAIN DEVELOP WEDNESDAY AND SUPPORT
A LIMITED RISK OF SEVERE STORMS...HOWEVER LESS WIND SHEAR WILL
LOWER THE MAGNITUDE OF SEVERE WEATHER POTENTIAL.

A STRONGER STORM SYSTEM WILL SWEEP THROUGH THE PLAINS LATE
THURSDAY INTO FRIDAY...WITH AN ASSOCIATED COLD FRONT PASSING
THROUGH THE REGION. STORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF
THE FRONT ALONG WITH WITH CONDITIONS SUPPORTIVE OF SEVERE
WEATHER. A BRIEF PERIOD OF DRY AND COOLER CONDITIONS RETURN FOR
SATURDAY INTO SUNDAY. HOWEVER...THUNDERSTORM CHANCES RETURN BY
LATE SUNDAY INTO MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Mar 31, 2:07 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
207 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     2 E BERRYVILLE          36.36N 93.53W
03/25/2015                   CARROLL            AR   EMERGENCY MNGR

            SEVERAL TREES BLOWN DOWN.

1050 PM     TSTM WND DMG     2 NW ALTUS              35.47N 93.79W
03/25/2015                   FRANKLIN           AR   EMERGENCY MNGR

            SMALL TREES BLOWN DOWN ONTO HWY 64 BETWEEN ALTUS AND
            OZARK. ANOTHER TREE DOWN ON PRITCHARD ROAD.

&&

SAA
Special weather statement, Mar 31, 6:03 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
603 PM CDT TUE MAR 31 2015

OKZ074>076-312330-
HASKELL OK-LATIMER OK-LE FLORE OK-
603 PM CDT TUE MAR 31 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN HASKELL...CENTRAL LE FLORE AND NORTHEASTERN LATIMER

AT 603 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
FANSHAWE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SUMMERFIELD...FANSHAWE...HOWE...
WISTER AND LAKE WISTER STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3504 9460 3483 9469 3497 9507 3514 9499
TIME...MOT...LOC 2303Z 291DEG 16KT 3502 9492

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:03 PM CDTSpecial Weather StatementTSALeFlore27 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.